Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2019, Article ID 1613726, 9 pages
https://doi.org/10.1155/2019/1613726
Research Article

Modeling an Aquifer: Numerical Solution to the Groundwater Flow Equation

1Benemérita Universidad Autónoma de Puebla, Facultad de Ingeniería, 72570 Puebla, Mexico
2Benemérita Universidad Autónoma de Puebla, Facultad de Ingeniería Química, 72570 Puebla, Mexico

Correspondence should be addressed to V. Vázquez-Báez; xm.paub.oerroc@zeuqzav.leunam

Received 20 September 2018; Revised 11 December 2018; Accepted 27 December 2018; Published 17 January 2019

Academic Editor: Ana C. Teodoro

Copyright © 2019 V. Vázquez-Báez et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We present a model of groundwater dynamics under stationary flow and, governed by Darcy’s law of water motion through porous media, we apply it to study a 2D aquifer with water table of constant slope comprised of a homogeneous and isotropic media; the more realistic case of an homogeneous anisotropic soil is also considered. Taking into account some geophysical parameters we develop a computational routine, in the Finite Difference Method, which solves the resulting elliptic partial equation, both in a homogeneous isotropic and in a homogeneous anisotropic media. After calibration of the numerical model, this routine is used to begin a study of the Ayamonte-Huelva aquifer in Spain, a modest analysis of the system is given, and we compute the average discharge vector as well as its root mean square as a first predictive approximation of the flux in this system, providing us a signal of the location of best exploitation; long term goal is to develop a complete computational tool for the analysis of groundwater dynamics.